MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 1has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported the solopath re-collapsible sr1935 balloon could not be inflated to collapse the sheath at the end of the procedure.The solopath device was removed from the patient.The balloon was checked (by inflation) once outside of the patient, and there was a leakage of the balloon in the distal part.In the iliac artery there was some calcifications that could have been the reason for the leakage.The device was removed without difficulty.There was no harm to the patient.Additional information was received on (b)(6) 2018.The size of the solopath did not match the size of the tavi device (as recommended), so the use was for other purpose during the procedure and for in service.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update and to provide the completed investigation.One 19 fr solopath device was received for product evaluation.The 35 cm sheath was returned separated from the balloon dilator.The visual inspection of the components revealed there were no anomalies with the balloon dilator.Under visual examination, the sheath was collapsed.There were no gross anomalies noted.An inflation device filled with water, was attached to the sheath re-collapsing port.As water was injected into the outer jacket, a leak was seen at the distal tip.Microscopy revealed a small hole in the outer jacket.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely the calcification of the iliac artery was the reason for the leakage.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return and to update."in the age of 80" was inadvertently not included in the manufacturer narrative of the initial report.Age at the time of event: in the age of (b)(6).

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7985868
Report Number1118880-2018-00148
Device Sequence Number18887553
Product Code DYB
UDI-Device Identifier00852381004357
UDI-Public00852381004357
Combination Product (Y/N)N
Initial Reporter CountryIC
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue NumberSR-1935
Device Lot NumberVL18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/04/2018
12/03/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/28/2018
12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80